MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 5 L; KNEE CEMENTED TIBIAL TRAY

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 5 L; KNEE CEMENTED TIBIAL TRAY
Catalog Number 02.07.1205L
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Follow up in order to correct the product code (section d2b): it was reported jwk, but the correct code is jwh.
 
Additional Manufacturer Narrative
Batch review performed on 14 june 2024.Lot 174581: (b)(4) manufactured and released on 23-nov-2017.Expiration date: 2022-11-08.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event during the period of review.Preliminary analysis performed by r&d project manager from the analysis on pictures of the explanted components, no residual cement can be noted on the distal surface of tibial baseplate.Signs of wear can be noted on the medial articular surface of the tibial insert.No anomalies can be noted on the femoral component.Dents and scratches can be noted on the components most likely caused during the attempt to remove the implants.Poor interdigitation between cement and implant can be related to multiple factors, most likely not implant related (such as cementation process, temperature, time, presence of fluids on the surfaces of cement interface).Absence of cement, is not an evidence of a faulty device.Signs of wear could have been caused for relative tibio-femoral malpositioning when the tibia became loose.From preliminary investigation, there is no evidence to suspect that the event is related to a faulty device.
 
Event or Problem Description
Revision surgery at about 6 years 1 month after the primary due to aseptic loosening of the tibial component that caused the wear and tear of the liner on the medial side.The surgeon revised successfully tibial component, insert and femoral component.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager from visual investigation based on received explanted components, no residual cement can be noted on the distal surface of tibial baseplate.Signs of wear can be noted on the medial articular surface of the tibial insert.The medial edge of the articular surface looks pressed like if the femur was articulating on that.No anomalies can be noted on the femoral component.Dents and scratches can be noted on the components most likely caused during the attempt to remove the implants.Poor interdigitation between cement and implant can be related to multiple factors, most likely not implant related (such as cementation process, temperature, time, presence of fluids on the surfaces of cement interface).Absence of cement, is not an evidence of a faulty device.Signs of wear could have been caused for relative tibio-femoral malpositioning when the tibia became loose.There is no evidence to suspect that the event is related to a faulty device.Batch review performed on 21 august 2024 on gmk-sphere 02.12.0512fl tibial insert fixed sphere flex size 5/12 mm l (k121416) lot.162169 lot 162169: (b)(4) items manufactured and released on 23-nov-2017.Expiration date: 2022-11-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Information reported in this second follow up: pieces returned on 19 august 2024.Visual inspection of the pieces batch of the liner.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 5 L
Common Device Name
KNEE CEMENTED TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19665066
Report Number3005180920-2024-00486
Device Sequence Number6623750
Product Code JWH
UDI-Device Identifier07630030819926
UDI-Public07630030819926
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2022
Device Catalogue Number02.07.1205L
Device Lot Number174581
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date07/08/2024
09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown